Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 44, NWS Flagstaff, AZ

August 11, 2006Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 11, 2006, 2:12 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2006, 2:12 PM MST (21:12 UTC)
Expired
Aug 11, 2006, 3:15 PM MST
In force
63 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 10:05 AM MST, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 11, 10:05 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1005 AM MST FRI AUG 11 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA
INTO EARLY NEXT WEEK. AS A RESULT...EXPECT A CHANCE OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS EACH DAY.
&&

.DISCUSSION...THE LARGE SCALE PATTERN THIS MORNING STILL CONSISTS OF
A 500 MB TROUGH ALONG THE US WEST COAST...WITH A 500 MB HIGH
PRESSURE CENTER OVER NM. THE CIRCULATION AROUND THE HIGH COMBINED
WITH ACTIVE CONVECTION TO OUR SOUTH HAS PUSHED MOIST AIR FARTHER
NORTH THROUGH THE NORTHERN AZ FORECAST AREA PER SATELLITE
PRECIPITABLE WATER IMAGERY...WITH THE 1 INCH BOUNDARY NOW NEAR THE
AZ/UT BORDER AND THE 1.5 INCH BOUNDARY STILL AROUND SOUTHERN YAVAPAI
COUNTY. THIS DISTRIBUTION SPREADS UPPER LEVEL MOISTURE SUBSTANTIALLY
FARTHER NORTHWARD COMPARED WITH YESTERDAY...SO EXPECTING MUCH
GREATER THUNDERSTORM COVERAGE NORTH OF THE RIM COMPARED WITH
YESTERDAY. IN ADDITION...STEERING FLOW HAS INCREASED TO A MORE
COHERENT 5-10 MPH SOUTHERLY FLOW TODAY...COMPARED WITH VERY WEAK
FLOW YESTERDAY. THIS WILL ALSO TEND TO MOVE STORMS NORTH OFF THE
RIM. IN THE NEARER TERM...A MESOSCALE CONVECTIVE VORTEX OVER
SOUTHWEST YAVAPAI COUNTY HAS BEEN GOING FOR SEVERAL HOURS...WITH
WIDESPREAD LIGHT TO MODERATE RAIN AND EMBEDDED THUNDERSTORMS. GFS
HAS PICKED UP ON THIS CIRCULATION AND GRADUALLY MOVE IT
NORTHEASTWARD THROUGH NORTHERN AZ TODAY.

OVER THE UPCOMING SEVERAL DAYS...THE PACIFIC TROUGH IS EXPECTED TO
RE-ESTABLISH A DRY AND STABLE FLOW ALOFT...ESPECIALLY NORTHWEST
PORTIONS OF AZ. POPS TREND GRADUALLY DOWN FOR NEXT SEVERAL DAYS TO
ACCOUNT FOR THIS AND THIS LOOKS GOOD.

 &&

.AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP OVER THE AREA THROUGH 04Z. SOME STORMS WILL
PRODUCE LOCAL LOW CEILINGS/VISIBILITIES AND VARIABLE GUSTY WINDS.
CLOUDS AND ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER OVERNIGHT
MOST LOCATIONS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ONTON/STAUDENMAIER
Hazardous weather outlook, Aug 11, 10:15 AM MST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1015 AM MST FRI AUG 11 2006

AZZ004>018-037>040-120700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1015 AM MST FRI AUG 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A MOIST AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY. AS A
RESULT...EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN ARIZONA.
BECAUSE OF A VERY MOIST CONDITIONS ALOFT...VERY HEAVY RAIN IS
EXPECTED WITH THE STRONGER STORMS AND FLASH FLOODING WILL BE A
THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT SCATTERED THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 10:34 AM MSTSevere Thunderstorm WarningFGZCoconino27 min
Aug 11, 12:17 PM MSTFlash Flood WarningFGZCoconino58 min
Aug 11, 12:36 PM MSTFlash Flood WarningFGZCoconino, Yavapai54 min

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.